Hi, everyone. This cycle I took my first round of clomid ("ovafine") CD 8-12 (pills arrived late) and then detected my LH surge with an OPK the very next day (CD13). I normally detect my LH surge on that day -- so this cycle seems no different despite the clomid. Could this be because I started the clomid late? (Was my body already "on track" for its usual schedule?) I kept testing with my OPK nonetheless and detected a second LH surge on the evening of CD17 (which would be more normal for a CD8-12 dose of clomid). However, it was gone when I tested again only 12.5 hours later (late morning CD18). I can normally detect my surge for at least 24 hours so this was strange for me (I had also tested at noon on CD17 -- no surge evident). Also, I may have botched the CD17 evening test (the one that showed the surge) -- I may have "overwet" the test strip and things looked a bit blurry when I dismantled the stick (this is the electronic kind that shows the smiley-face in the window, but I know what the strip usually looks like when you dismantle it and this one was blurry with liquid). Could that have been a false positive? Thanks in advance for any insight.
That's a tough one, because they normally say to wait a couple of days after your last climid pill to test, since it can cause a false result. But since you took the pills so late in your cycle, and you normally get a positive OPK that early, it could be the real deal. Although, I always ovulated a few days later than normal when I was on clomid, and it seems a lot of women who ovulate on their own, do. So, I guess the positive OPK could have been either day 12 or day 17...but as long as you had intercourse after detecting both, you should be covered. The only thing is, you wouldn't know when to test or expect your period this month. In future cycles, though, I would definitely recommend taking it earlier in the cycle. What days did your doctor prescribe it for? It seem like RE's (who monitor your cycle and follicle development) tend to do days 3-7, while regular obgyns/doctors suggest days 5-9.
Thanks, Heather5! I had forgotten about not testing for the first couple of days after the last pill...so I'm more inclined to think that it was a CD17 surge. I guess I will find out what happened when my period starts (but hopefully it won't and this will all remain a mystery!). I was supposed to do CD 5-9 but as the pills arrived late and my partner will be out of town for the next three months, I figured we had nothing to lose by trying a hail mary pass. :)
Update: Going with the LH surge on the night of CD17, I am assuming ovulation on CD18 or 19. On CD27 (8/9dpo) I had some very, very light spotting (hopefully implantation bleeding) which started reddish but which has been brown ever since. Maybe quarter-sized in total on CD27 and more like nickel-sized each day since and brownish on the toilet paper when I wipe after urinating (today is CD30, 11/12dpo; that's four days of spotting so far). My breasts are not sore at all when normally they would be pretty sore starting 7-10 days before my period all the way up until it starts (however, my nipples are a little sore). I am hopeful -- I have read about women who normally have sore breasts and didn't when they got pregnant on clomid! -But also this is my first round of clomid and so I don't know if the non-soreness and spotting (I normally don't spot before my period) are perhaps due the clomid instead. I'm not going to test until CD35 (16/17dpo) if I am fortunate enough to have a CD35 (fingers crossed!) I hope that's not too early to test as clomid can apparently sometimes lengthen your cycle and also I had taken the pills so late to begin with (CD8-12). Any thoughts appreciated...
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.